Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Diabetes, thyroid imbalance, 30 weeks pregnant, got spiked sugar levels on taking betansol. Will this cause adverse effects?

Hi Iam 30 weeks pregnant. I was diagnosed as a type 2 diabetic 3 years ago and have been since on insulin . Iam also taking medication for thyroid imbalance. At my last meeting with my gynac 2 days ago they said my AFI was 9-10 gms and hence I was given 2 doses of betanasol for helping the baby s lungs mature. However my sugar levels have reached 215-277 levels since yesterday inspit of my increasing my level of insuling intake in consultation with my diabetologist . I would like to know how many days is effect of betanasol likely to last and whether this temporary spike in sugar levels will have any adverse affects. Iam currenty on Novolet Mixtard ( 20 morn / 24 night) and Actrapid (30 in the afternoon).
Asked On : Wed, 31 Oct 2012
Answers:  2 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Welcome to HCM

You are diabetic and Thyroid (Imbalance? Low thyroid level) as you know due to changed physiology in pregnancy both sugar level and thyroid levels may change significantly due to physiological stress ( Gestational)and need close monitoring of thyroid level and blood sugar level.

You are given Betnesol which is given for maturity of lungs of baby as it is given for short period and this caused rise in blood sugar level but it can be controlled by increasing dose of Actrapid so do not worry once stress is over your insulin requirement will decrease and hopefully it should not have any adverse effect as all due precautions are taken.

Just take care do not worry

Good Luck to you
Answered: Wed, 31 Oct 2012
I find this answer helpful
General & Family Physician Dr. Sourav Chakraborty's  Response
Hello pragatisahi, welcome to
I have gone through your case scenario and AFI for your baby is in borderline , i would consider anything less than 8 to be low , however i don't know the clinical picture so my judgement is purely based on your clinical history , so my advice to you please go back and consult with your doctor . Regarding your query about the medication you mentioned , the half life for the drug you mentioned is around 5 minutes but since it is been used to accelerate the maturity of the fetal lung you will be continuing till labour , that is the general trend though some doctor's have their own protocol and pattern. I would like you to ask your diabetologist to revise the insuling dosage tailored to your needs . With or without that particular medication you mentioned your blood glucose level has to be maintained near normal range. Hope i have been able to help you with my answer . Take care
Answered: Wed, 31 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor